Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 24, 2025, 5:47 PM MDT for Luna County, Sierra County, New Mexico. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2025, 5:47 PM MDT (23:47 UTC)
- Expired
- Jun 24, 2025, 7:15 PM MDT
- In force
- 88 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 114 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
649
WGUS54 KEPZ 242347
FFWEPZ
NMC029-051-250115-
/O.NEW.KEPZ.FF.W.0013.250624T2347Z-250625T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
547 PM MDT Tue Jun 24 2025
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
Southwestern Sierra County in south central New Mexico...
North Central Luna County in southwestern New Mexico...
* Until 715 PM MDT.
* At 547 PM MDT, Doppler radar indicated thunderstorms were
persisting at the south end of Lake Valley, near Nutt. Arroyos and
low water crossings at the south end of Highway 27 are likely
still inundated. Between 2 and 3 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1.0 inches are possible in
the warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Valley and Nutt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3263 10762 3270 10756 3271 10753 3271 10748
3260 10745 3258 10746 3255 10746 3255 10747
3256 10748 3260 10750 3260 10752 3256 10754
3254 10764 3258 10765 3261 10762
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
MPHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:46 PM MDT, 5 hours 1 minute earlier. Its key messages:
- Potential for heavy rainfall with localized flooding continues through Thursday. Flood watches are in effect for all areas through Wednesday.
- Showers/thunderstorms will be widespread over the entire area through Friday, becoming more isolated Saturday and Sunday. Moisture peaks on Tuesday, with the highest chances of heavy rainfall and flooding through Wednesday.
- Lingering monsoon moisture will allow for daily afternoon showers and thunderstorms through early next week especially in the higher terrain.
Area forecast discussion, Jun 24, 12:46 PM MDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
Issued by National Weather Service Albuquerque NM
1246 PM MDT Tue Jun 24 2025
...New DISCUSSION, FIRE WEATHER...
.KEY MESSAGES...
- Potential for heavy rainfall with localized flooding continues
through Thursday. Flood watches are in effect for all areas
through Wednesday.
- Showers/thunderstorms will be widespread over the entire area
through Friday, becoming more isolated Saturday and Sunday.
Moisture peaks on Tuesday, with the highest chances of heavy
rainfall and flooding through Wednesday.
- Lingering monsoon moisture will allow for daily afternoon
showers and thunderstorms through early next week especially
in the higher terrain.
&&
.DISCUSSION...
Issued at 1206 PM MDT Tue Jun 24 2025
Monsoon moisture has made its way into the Borderland with
several areas of heavy rainfall last night. Today is not much
different as shower and thunderstorm activity begins to initiate
mainly east of I-25/RGV. PWAT values have climbed above 1 inch but
there is a pretty solid gradient in the moisture with more than
1.5 inches of PWAT over SE NM and W TX and only 1 inch back
towards the Gila. Higher moisture with daytime heating certainly
supporting the activity and with weak upper level flow generally
from the S/SW storms are not moving much and likely go through a
life cycle with re-development on outflow boundaries.
The other feature to monitor this afternoon and tonight is a
mesoscale convective vortex noted on satellite and radar imagery
over northern Mexico. This feature should drift north into west
Texas but east of El Paso this afternoon and tonight. This feature
could quickly become a focus for stronger convection and heavy
rainfall especially over Otero Co and the Sacramento Mtns.
Otherwise there was not much change in the forecast through the
rest of the next 7 days. Moisture should decrease really starting
Thursday into Friday. The weekend looks more dry but there will
still be enough lingering moisture for daily afternoon
showers/storms. The weak upper level trough to the west over CA/AZ
should lift northeast into the Rockies tomorrow into Thursday.
Weak ridging aloft develops for the weekend but still set up for
the monsoon thunderstorm activity with lingering moisture. The
ridge is not going to be strong enough to suppress any activity.
Another weak trough develops out west and the ridge weakens even
more over the Desert SW so a wet monsoon pattern should continue
for the middle of next week.
NWS ABQ
&&
.AVIATION...
(18Z TAFS)
Issued at 1136 AM MDT Tue Jun 24 2025
Monsoonal moisture has become well entrenched over the region with
spotty afternoon showers developing with an isolated storm. Latest
trends in atmospheric conditions and hi-res models point towards
more robust convection after 21Z this afternoon with 00Z to 06Z
Wed being when convection will be most numerous. TAFs attempt to
capture timing of SHRA/TSRA with KTCS having the highest chances
of TSRA during this time. SHRA may linger through 12Z Wed. There
is also a weak disturbance in the flow south of KELP which should
track east of KELP into W TX and then S/SE NM. Impacts from this
disturbance should miss the airport but will be monitored.
NWS ABQ
&&
.FIRE WEATHER...
Issued at 1206 PM MDT Tue Jun 24 2025
Overall not expecting any critical fire weather areas for the next
7 days. There might be some areas of elevated fire weather on
Sunday for the Gila but driven by min RH dropping below 15
percent. Recent and expected rainfall the next few days will drop
ERCs and increase fuel moisture so that there will not be any
concerns. Heavy rainfall over the region will be a concern for
area burn scars and flash flooding like the Trout fire burn area
and Seven Springs burn area.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 72 85 70 89 / 90 70 70 60
Sierra Blanca 65 81 64 83 / 70 70 70 70
Las Cruces 66 84 64 86 / 90 80 70 60
Alamogordo 63 81 63 84 / 90 80 60 70
Cloudcroft 49 61 47 63 / 90 90 60 80
Truth or Consequences 66 84 65 88 / 80 80 50 50
Silver City 59 81 60 82 / 70 70 50 60
Deming 67 89 65 91 / 90 80 70 60
Lordsburg 65 89 64 89 / 70 50 40 50
West El Paso Metro 72 81 71 85 / 90 70 70 60
Dell City 68 81 66 83 / 70 70 50 70
Fort Hancock 71 86 70 89 / 70 70 70 70
Loma Linda 65 76 63 79 / 90 80 70 70
Fabens 70 83 69 87 / 80 80 70 60
Santa Teresa 69 81 68 84 / 90 80 80 60
White Sands HQ 69 81 70 85 / 90 80 70 70
Jornada Range 64 81 64 85 / 90 80 70 60
Hatch 66 84 65 87 / 90 90 70 60
Columbus 70 87 68 89 / 90 80 80 50
Orogrande 66 79 65 83 / 90 80 70 70
Mayhill 54 71 52 72 / 80 90 50 90
Mescalero 53 71 52 74 / 90 90 50 80
Timberon 50 67 50 70 / 90 80 60 80
Winston 54 76 52 79 / 80 80 40 60
Hillsboro 60 81 60 85 / 90 90 60 70
Spaceport 63 81 61 85 / 90 80 60 60
Lake Roberts 56 83 55 84 / 80 80 50 60
Hurley 61 84 60 86 / 80 70 60 60
Cliff 63 89 61 91 / 60 50 30 40
Mule Creek 59 88 59 89 / 40 30 20 30
Faywood 62 83 62 83 / 80 80 60 70
Animas 65 89 64 90 / 60 50 40 60
Hachita 64 86 63 87 / 80 70 70 60
Antelope Wells 64 86 64 88 / 80 60 70 60
Cloverdale 63 84 63 85 / 70 50 50 50
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Wednesday evening for Eastern/Central El
Paso County-Northern Hudspeth Highlands/Hueco Mountains-Rio
Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-Salt Basin-
Southern Hudspeth Highlands-Western El Paso County.
NM...Flood Watch through Wednesday evening for Central Grant
County/Silver City Area-East Central Tularosa
Basin/Alamogordo-East Slopes Sacramento Mountains Below
7500 Feet-Eastern Black Range Foothills-Lowlands of the
Bootheel-Northern Dona Ana County-Otero Mesa-Sacramento
Mountains Above 7500 Feet-Sierra County Lakes-Southeast
Tularosa Basin-Southern Dona Ana County/Mesilla Valley-
Southern Gila Foothills/Mimbres Valley-Southern Gila Region
Highlands/Black Range-Southwest Desert/Lower Gila River
Valley-Southwest Desert/Mimbres Basin-Uplands of the
Bootheel-Upper Gila River Valley-West Central Tularosa
Basin/White Sands-West Slopes Sacramento Mountains Below
7500 Feet.
&&
FORECASTER...NWS ABQIn the hours before
Local storm report, Jun 24, 2:26 PM MDT, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
226 PM MDT Tue Jun 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM Flash Flood 2 S Rincon 32.64N 107.07W
06/24/2025 Dona Ana NM Dept of Highways
NM 185 at milepost 25 & 30 impassible due to
water running over roadways. Crews working
to clear road.
&&
CADSpecial weather statement, Jun 24, 4:32 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service El Paso TX
432 PM MDT Tue Jun 24 2025
NMZ407>409-242300-
Eastern Black Range Foothills NM-Southwest Desert/Mimbres Basin NM-
Sierra County Lakes NM-
432 PM MDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SIERRA...
NORTHEASTERN LUNA AND NORTHWESTERN DONA ANA COUNTIES THROUGH 500 PM
MDT...
At 432 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Nutt, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nutt, Derry, Lake Valley, Uvas Valley, and Macho Springs.
This includes Interstate 25 in New Mexico between mile markers 51 and
52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3278 10722 3278 10730 3256 10730 3234 10750
3257 10761 3290 10746
TIME...MOT...LOC 2232Z 208DEG 15KT 3265 10745
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BROWNSpecial weather statement, Jun 24, 5:06 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
506 PM MDT Tue Jun 24 2025
NMZ407-409-242330-
Southwest Desert/Mimbres Basin NM-Sierra County Lakes NM-
506 PM MDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SIERRA AND
NORTHEASTERN LUNA COUNTIES THROUGH 530 PM MDT...
At 506 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Nutt, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Uvas Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3247 10730 3249 10743 3267 10743 3269 10730
TIME...MOT...LOC 2306Z 269DEG 14KT 3258 10735
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BROWNThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:06 PM MDT | Dust Storm Advisory | EPZ | Doña Ana, Otero, Sierra | 54 min |
| Jun 23, 7:26 PM MDT | Dust Storm Advisory | EPZ | Doña Ana, Luna | 64 min |
| Jun 23, 8:07 PM MDT | Dust Storm Advisory | EPZ | Doña Ana, Grant, Luna, Sierra | 53 min |
| Jun 23, 8:28 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Jun 23, 8:33 PM MDT | Special Weather Statement | EPZ | Doña Ana | 42 min |
| Jun 23, 8:47 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 43 min |
| Jun 23, 9:05 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 55 min |
| Jun 23, 9:12 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Jun 23, 9:26 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 49 min |
| Jun 23, 10:08 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero, Sierra | 3 hr |
| Jun 23, 10:35 PM MDT | Special Weather Statement | EPZ | 25 min | |
| Jun 23, 10:47 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jun 24, 10:23 AM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 24, 12:55 PM MDT | Areal Flood Advisory | EPZ | Sierra | 110 min |
| Jun 24, 1:30 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jun 24, 1:54 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jun 24, 2:25 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Jun 24, 3:25 PM MDT | Flash Flood Warning | EPZ | Sierra | 5 hr |
| Jun 24, 3:44 PM MDT | Flash Flood Warning | EPZ | Luna, Sierra | 2 hr |
| Jun 24, 3:53 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 51 min |
| Jun 24, 4:16 PM MDT | Flash Flood Warning | EPZ | Sierra | 119 min |
| Jun 24, 4:32 PM MDT | Special Weather Statement | EPZ | 28 min | |
| Jun 24, 4:48 PM MDT | Flash Flood Warning | EPZ | Luna | 117 min |
| Jun 24, 4:53 PM MDT | Flash Flood Warning | EPZ | Grant | 4 hr |
| Jun 24, 5:06 PM MDT | Special Weather Statement | EPZ | 24 min | |
| Jun 24, 5:07 PM MDT | Areal Flood Advisory | EPZ | Grant | 113 min |
| Jun 24, 5:28 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Jun 24, 5:42 PM MDT | Flash Flood Warning | EPZ | Grant, Luna | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.